# SDR 97ZZZX2708

- Difficulty date: May 14, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N739ZL
- Make and model: Cessna 172N
- Aircraft serial: 17270936
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: SL134441
- Condition: Failed
- Location: Engine Cylinder
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

CATASTROPHIC FAILURE AFTER TAKEOFF FROM CLEAR LAKE, CA ON 5-14-97.  PILOT TURNED BACK AND MADE UNPOWERED LANDING AT AIRPORT.  FOUND CYLINDER BROKEN OFF ENGINE.  PISTON BROKEN, CRANKSHAFT BROKEN.  PISTON PIN BROKEN IN HALF.
